Alert archive / Tennessee / River Flood Warnings in 2025
River Flood Warning 21, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 15, 2025, 11:06 PM CST for Fayette County, Shelby County, Tennessee. It took effect at Feb 16, 2025, 5:30 AM CST. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2025, 11:06 PM CST (05:06 UTC)
- In effect from
- Feb 16, 2025, 5:30 AM CST
- Expired
- Feb 16, 2025, 7:29 PM CST
- In force
- 14 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 7 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Loosahatchie River at Arlington (ARLT1). The gauge peaked at 20.46 ft at Feb 16, 2025, 5:00 AM CST.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07030240, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
731
WGUS44 KMEG 160506
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Memphis TN
1106 PM CST Sat Feb 15 2025
...The National Weather Service in Memphis TN has issued a Flood
Warning for the following rivers in Tennessee...
Loosahatchie River at Arlington
For the Loosahatchie River...including Arlington...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/memphis.
The next statement will be issued as needed.
&&
TNC047-157-171700-
/O.NEW.KMEG.FL.W.0021.250216T1130Z-250217T1648Z/
/ARLT1.1.ER.250216T1130Z.250217T0000Z.250217T1048Z.NO/
1106 PM CST Sat Feb 15 2025
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO LATE MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Loosahatchie River at Arlington.
* WHEN...From late tonight to late Monday morning.
* IMPACTS...At 21.0 feet, Brief Road is flooding.
* ADDITIONAL DETAILS...
- At 10:15 PM CST Saturday the stage was 17.9 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 20.9 feet tomorrow evening. It
will then fall below flood stage early Monday morning.
- Flood stage is 20.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
3524 8989 3522 9004
$$
CJC2 follow-up statements
688
WGUS84 KMEG 161536
FLSMEG
Flood Statement
National Weather Service Memphis TN
936 AM CST Sun Feb 16 2025
...The Flood Warning is extended for the following rivers in
Tennessee...
Loosahatchie River at Arlington
For the Loosahatchie River...including Arlington...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/memphis.
The next statement will be issued as needed.
&&
TNC047-157-180045-
/O.EXT.KMEG.FL.W.0021.000000T0000Z-250218T0040Z/
/ARLT1.1.ER.250216T0711Z.250216T1800Z.250217T1840Z.NO/
936 AM CST Sun Feb 16 2025
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Loosahatchie River at Arlington.
* WHEN...Until tomorrow evening.
* IMPACTS...At 21.0 feet, Brief Road is flooding.
* ADDITIONAL DETAILS...
- At 9:15 AM CST Sunday the stage was 20.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:15 AM CST Sunday was 20.5 feet.
- Forecast...The river is expected to rise to a crest of 20.5
feet this afternoon. It will then fall below flood stage
early tomorrow afternoon.
- Flood stage is 20.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
3524 8989 3522 9004
$$
PWB409
WGUS84 KMEG 170129
FLSMEG
Flood Statement
National Weather Service Memphis TN
729 PM CST Sun Feb 16 2025
...The Flood Warning is cancelled for the following rivers in
Tennessee...
Loosahatchie River at Arlington
TNC047-157-170230-
/O.CAN.KMEG.FL.W.0021.000000T0000Z-250217T0129Z/
/ARLT1.1.ER.250216T0711Z.250216T1215Z.250216T2015Z.NO/
729 PM CST Sun Feb 16 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Loosahatchie River at Arlington.
* ADDITIONAL DETAILS...
- At 7:15 PM CST Sunday the stage was 19.1 feet.
- Forecast...The river is expected to fall to 3.4 feet Friday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
3524 8989 3522 9004
$$
CJCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 15, 5:37 PM CST, 5 hours 29 minutes earlier. Its key messages:
- Updated at 524 PM CST Sat Feb 15 2025
- An additional 2 to 4 inches rain will be possible over West Tennessee this evening, with 1 to 3 inches of rain possible over the remainder of the Midsouth. A Flash Flood Watch remains in effect for all of the Midsouth through 6 AM Sunday.
- Strong to severe thunderstorms are expected for much of the Midsouth through this evening, mainly southeast of a Jonesboro Arkansas to Paris Tennessee line. All hazards (damaging winds, heavy rainfall, tornadoes, large hail) are possible. A strong tornado or two (EF2 or greater) will be possible, especially to the south of Interstate 40.
- Well below normal temperatures are forecast next week. Accumulating snow will be possible Tuesday night into early Wednesday. Light freezing rain and sleet may mix in over north Mississippi and far southern West Tennessee Tuesday night, as Arctic air surges into the region. The coldest temperatures will occur Thursday and Friday mornings, when low temperatures will range from the upper single digits to the middle teens.
Area forecast discussion, Feb 15, 5:37 PM CST, 5 hours 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
537 PM CST Sat Feb 15 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 524 PM CST Sat Feb 15 2025
- An additional 2 to 4 inches rain will be possible over West
Tennessee this evening, with 1 to 3 inches of rain possible
over the remainder of the Midsouth. A Flash Flood Watch
remains in effect for all of the Midsouth through 6 AM Sunday.
- Strong to severe thunderstorms are expected for much of the
Midsouth through this evening, mainly southeast of a Jonesboro
Arkansas to Paris Tennessee line. All hazards (damaging winds,
heavy rainfall, tornadoes, large hail) are possible. A strong
tornado or two (EF2 or greater) will be possible, especially to
the south of Interstate 40.
- Well below normal temperatures are forecast next week.
Accumulating snow will be possible Tuesday night into early
Wednesday. Light freezing rain and sleet may mix in over north
Mississippi and far southern West Tennessee Tuesday night, as
Arctic air surges into the region. The coldest temperatures
will occur Thursday and Friday mornings, when low temperatures
will range from the upper single digits to the middle teens.
&&
.MESOSCALE UPDATE FOR SEVERE WEATHER AND FLASH FLOODING THREAT
THIS EVENING..
Issued at 434 PM CST Sat Feb 15 2025
Large-scale forcing for ascent is overspreading the Arklamiss
this afternoon downstream of the potent trough ejecting across the
Southern Plains. This will help to erode any remaining cap noted
on local 18z and 20z raobs. A weak surface low is developing
along the frontal boundary between Little Rock and Memphis. East
of this low, the warm front has made steady poleward progress this
afternoon with temperatures and dewpoints climbing into the mid
60s as far north as Huntingdon, TN. Surface-based instability
exceeding 1500 J/kg along/south of I-40. Strong southerly flow
will allow this instability to persist well after sunset. Deep-
layer shear is more than sufficient for organized convection, in
this case meaning a QLCS and likely some supercells.
Any storms that develop ahead of the main line will pose a
damaging wind threat along with the potential for tornadoes. These
discrete cells pose the greatest risk for strong tornadoes. Along
the QLCS, damaging wind and embedded tornadoes (and mesovortices)
are the most likely hazards. The line orientation will likely from
a SW-NE direction which is largely orthogonal to the 0-3 km shear
vector. This means that tornadoes (and mesovortices) will be more
likely in areas where cold pools (line surges) reorient the QLCS
to more of a N-S direction, so watch for potential tornado
warnings in these sections of the line. Storms will grow upscale
through sunset with a few cells developing ahead of the line. This
complex will march eastward through the evening, clearing
northeast MS around the midnight hour.
Flash flooding remains a significant concern, especially north of
I-40 where heavy rainfall has occurred much of the day. Dual-pol
radar rainfall estimates are showing a low bias, meaning more rain
is falling than is estimated. This may have a downstream effect on
MRMS which does impact FLASH output. We're aware of this bias and
making internal adjustments in the warning process.
MJ
&&
.DISCUSSION...
(This evening through next Friday)
Issued at 325 PM CST Sat Feb 15 2025
A very active weather pattern will continue through the next seven
days. We begin the forecast with areas of flooding extending from
east central AR through northwest TN. This area of rain developed
along and north of an elevated stationary front early this morning.
This elevated front will pivot and eject eastward, in response to
steep midlevel height falls this evening. Short range guidance
remains consistent in developing a strongly forced QLCS over
eastern AR in the late afternoon. 21Z mixed-layer CAPE had
exceeded 1500 J/KG over the delta, southwest of Memphis. GOES
visible imagery showed several hours of partial clearing had aided
destabilization. Over the next few hours, expect rapid convective
development as convective inhibition erodes. Tornado and damaging
wind potential will be aided by 65-80 knot belt of winds at 700mb.
The QLCS will lift across the Midsouth this evening, likely
exiting to AL by midnight. Severe wind probabilities for northeast
MS have increased to 45-59%, aided by the belt of strong midlevel
winds.
The parent upper level trough will lift into the lower OH and TN
River valleys overnight. GFS and NAM depict a trough of warm air
aloft (TROWAL) wrapping around the rear flank of the upper trough,
supportive of light snow. Thereafter, Arctic air will continue to
flow into the Midsouth on Monday, with highs 30-35 degrees colder
than today.
Attention then turns to potential winter precip event Tuesday
night into early Wednesday. A slowly amplifying upper trough will
move form the central Rockies to the lower and middle MS River
Valley by Wednesday morning. This feature will pivot under a
deeper closed low over the northern Great Plains. An east-west
band of strong 700mb frontogenesis will develop over southern MO
in advance of the approaching trough Tuesday afternoon.
Frontogenesis will continue but weaken Tuesday night, as height
falls bring it into the Midsouth. Given the deep Arctic air below
700mb, SLR ratios will be likely reach or exceed 20:1. Accumulating
snow will be possible north of I-40 Tuesday night, with greatest
amounts along the AR/MO, TN/KY borders. Relative to the ECMWF, GFS
soundings depict a pronounced warm layer between 850-700mb
Tuesday evening, yielding a mixture of sleet and freezing rain
south of an east-west line through the Memphis metro. It's far
too early to get into potential snow, sleet and freezing rain
amounts. But at this time, it's fair to say that there remains a
potential for impactful snow from Memphis northward Tuesday night.
Once the midweek trough exits, a reinforcing Arctic cold front
will pass through the Midsouth. Low level frontogenesis may be
sufficient to drive a few light show showers or flurries
Wednesday afternoon. More impactful: sub-zero wind chills along
and north of Interstate 40 Thursday morning. Despite relatively
fast zonal flow aloft, the Arctic air will remain entrenched
into the upcoming weekend.
PWB
&&
.AVIATION...
(00Z TAFS)
Issued at 537 PM CST Sat Feb 15 2025
Broken/solid TSRA continues to move east through eastern AR, in
line with expected timing. Primary impact will be wind in the
first two hours, on track to arrive at MEM between 0030z and 02Z.
TUP will have enhanced probabilities of strong winds associated
with TSRA passage later this evening.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for ARZ009-018-026>028-035-036-
048-049-058.
MO...Flood Watch through late tonight for MOZ113-115.
MS...Flood Watch through late tonight for MSZ001>017-020>024.
TN...Flood Watch through late tonight for TNZ001>004-019>022-048>055-
088>092.
&&
PUBLIC FORECAST...PWB
AVIATION...PWBIn the hours before
Special weather statement, Feb 15, 9:32 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
932 PM CST Sat Feb 15 2025
MSZ015-022-023-160400-
Pontotoc MS-Calhoun MS-Chickasaw MS-
932 PM CST Sat Feb 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHICKASAW...CALHOUN
AND SOUTHWESTERN PONTOTOC COUNTIES THROUGH 1000 PM CST...
At 932 PM CST, Doppler radar was tracking a strong thunderstorm over
Sabougla, or 17 miles northwest of Eupora, moving northeast at 50
mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bruce, Calhoun City, Vardaman, Derma, Pittsboro, Slate Springs,
Sabougla, Pyland, New Houlka, Big Creek, Robbs, Thorn, Parkersburg,
Reid, Loyd, Thelma, Matthews, Retreat, Dentontown, and Slate Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CST for northeastern
Mississippi. A Tornado Watch also remains in effect until 400 AM CST
for northeastern Mississippi.
&&
LAT...LON 3384 8951 3416 8918 3397 8895 3372 8931
3372 8951
TIME...MOT...LOC 0332Z 225DEG 43KT 3375 8946
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
AEHLocal storm report, Feb 15, 9:36 PM CST, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
936 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Non-Tstm Wnd Dmg 6 SE Oxford 34.30N 89.45W
02/15/2025 Lafayette MS Emergency Mngr
Two trees down near County Road 421 and
Highway 334.
&&
ARSLocal storm report, Feb 15, 10:29 PM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1029 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM Tstm Wnd Dmg Shannon 34.12N 88.69W
02/15/2025 Lee MS Emergency Mngr
Trees and powerlines down in Shannon. Time
is radar estimated.
&&
DNMLocal storm report, Feb 15, 10:51 PM CST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1051 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM Tstm Wnd Dmg Nettleton 34.09N 88.62W
02/15/2025 Lee MS Emergency Mngr
Trees down in the Nettleton Area. Time is
radar estimated.
&&
DNMLocal storm report, Feb 15, 11:01 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1101 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM Tstm Wnd Dmg Shannon 34.12N 88.70W
02/15/2025 Lee MS Public
Trees down on home in the Old Hwy 45 and
Trice St Area.
&&
DNMLocal storm report, Feb 15, 11:06 PM CST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1106 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM Flash Flood 9 SE Buena Vista 35.88N 88.18W
02/15/2025 Benton TN Emergency Mngr
Kirk trail rd in Holladay is closed due to
washout conditions.
&&
DNMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 6:04 PM CST | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Gibson, Haywood, Lake and 3 more | 4 hr |
| Feb 15, 6:15 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 26 min |
| Feb 15, 6:21 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Lauderdale, Madison, Tipton | 39 min |
| Feb 15, 6:33 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Shelby, Tipton | 42 min |
| Feb 15, 6:39 PM CST | Tornado Warning | MEG | Carroll, Crockett, Gibson, Haywood, Lauderdale | 51 min |
| Feb 15, 7:00 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 45 min |
| Feb 15, 7:02 PM CST | Tornado Warning | MEG | Benton, Carroll, Gibson, Henry, Weakley | 43 min |
| Feb 15, 7:04 PM CST | Tornado Warning | MEG | Henry, Weakley | 21 min |
| Feb 15, 7:08 PM CST | Special Weather Statement | MEG | Fayette, Madison | 52 min |
| Feb 15, 7:12 PM CST | Flash Flood Warning | MEG | Fayette, Haywood, Shelby, Tipton | 3 hr |
| Feb 15, 7:23 PM CST | Severe Thunderstorm Warning | MEG | Benton, Carroll, Gibson, Henry, Weakley | 52 min |
| Feb 15, 7:38 PM CST | Tornado Warning | MEG | Benton, Carroll, Henry, Weakley | 41 min |
| Feb 15, 7:49 PM CST | Tornado Warning | MEG | Carroll, Gibson, Hardeman, Haywood, Henderson, Madison | 10 min |
| Feb 15, 7:53 PM CST | Flash Flood Warning | MEG | Benton, Carroll, Henry | 4 hr |
| Feb 15, 8:08 PM CST | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Henderson, Henry, Madison | 52 min |
| Feb 15, 10:16 PM CST | Areal Flood Warning | MEG | Carroll, Crockett, Dyer, Gibson, Haywood, Henry and 5 more | 4 hr |
| Feb 15, 11:03 PM CST | River Flood Warning | MEG | Madison | 64 hr |
| Feb 16, 12:02 AM CST | Areal Flood Warning | MEG | Benton, Carroll, Decatur, Henderson, Henry, Madison and 1 more | 2 hr |
| Feb 16, 12:42 AM CST | River Flood Advisory | MEG | Decatur, Perry | 6 hr |
| Feb 16, 6:46 AM CST | River Flood Warning | MEG | Decatur, Perry | 3 days |
| Feb 16, 6:46 AM CST | River Flood Advisory | MEG | Benton, Henry, Houston, Humphreys, Stewart | 15 hr |
| Feb 16, 6:46 AM CST | River Flood Advisory | MEG | Dyer, Lake, Lauderdale | 14 days |
| Feb 16, 6:46 AM CST | River Flood Advisory | MEG | Lauderdale, Tipton | 15 days |
| Feb 16, 7:35 AM CST | Flash Flood Warning | MEG | Obion | 24 hr |
| Feb 16, 2:38 PM CST | Winter Storm Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 13 more | 24 hr |
Nearby
River Flood Warnings in Tennessee, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.